Louisiana, 2002

Damaging Wind in Louisiana, June 24, 2002

June 24, 2002 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$720,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 24, 1:20 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 24, 1:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
220 PM CDT MON JUN 24 2002

UPPER LOW CONTINUES TO DRIFT AROUND OVER THE NORTH CENTRAL AREAS OF
LA. THE ETA AND AVN MODELS MOVE THE UPPER LOW MOVING SLOWLY NW TO
THE NE TX AREA BY 12Z WED. THIS WILL CREATE A FAIRLY GOOD CHANCE OF
RAIN FOR N LA AND SW AR BOTH TUE AND WED. VERY LITTLE CAP IS
EXPECTED OVER FORECAST AREA TUE AND WED...SO AFTERNOON HEATING
SHOULD BE ENOUGH TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS EACH DAY. PRECIP MAY LINGER INTO THU...AND POSSIBLY
FRIDAY...AS THE WEAK UPPER LOW ELONGATES INTO A NORTH/SOUTH TROF
OVER EAST TX. TEMPERATURES SHOULD BE PERSISTENT WITH LOWS IN THE
UPPER 60S TO LOWER 70S AND HIGHS IN THE MID 80S TO NEAR 90.
LATER...ON THE WEEKEND...HIGHS WILL REACH BACK INTO THE 90S AS THE
PRECIP DECREASING IN COVERAGE.

03

SHV 68/85/69/86 3535
MLU 68/85/68/85 3434
TXK 68/86/69/84 2424
TYR 69/86/69/86 2425
LFK 69/87/68/86 3525

.SHV...NONE.

In the hours before

Special weather statement, Jun 24, 9:30 AM CST, 5 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241630-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT MON JUN 24 2002

AN UPPER LEVEL LOW PRESSURE AREA OVER NORTH CENTRAL LOUISIANA...WILL
DRIFT SLOWLY NORTHWEST TO THE AREA OVER NORTHEAST TEXAS...BY TUESDAY
AFTERNOON AND NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...WILL FORM
DURING THE AFTERNOON AND EVENING HOURS TODAY...AND DISSIPATE LATE
TONIGHT. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
THIS AFTERNOON AND EVENING...THEY ARE NOT EXPECTED TO BECOME
SEVERE. HOWEVER...BRIEF GUSTY WINDS AND HEAVY DOWNPOURS...COULD
OCCUR.

ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN
NETWORKS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

The radar

The Shreveport radar (KSHV), 144 km away, was scanning. The volume nearest the first event began at 21:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
June 24, 3:00 PM CST
Where
Union County, Farmerville Arpt
Measured
79 kt (91 mph)
Property damage
$720,000
Reported by
LAW ENFORCEMENT
Coordinates
32.717, -92.333

Thunderstorm winds blew in two hanger doors. The wind then entered the hanger and blew out the walls. The roof then collapsed subsequently destroying two Cessna-150 airplanes residing in the hanger.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5296609.